It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board


Bipolar Disorder Board Index


Well I had a Pdoc appointment today and she wants to switch my meds to Seroquel for a few reasons. I have been on Ativan, Trazadone and Geodon for about 3 years. I feel like they have been working okay but could be tweaked a little bit. Geodon was increased two months ago due to increased restlessness and agitation. About 3 months ago I started fertility treatments and my RE was very ucomfortable about me bieng on these meds. We have conferenced a lot with the Pdoc about this. Last month was my first iUI so I decided to stop taking the Ativan and Trazadone. It has been hell with the anxiety and the not being able to sleep but I feel like I am giving my hopefully soon to be unborn baby the best enviornment possible. It has been even worse becuase obviously I had to quit smoking and drinking coffee my two lifesavers!!!! Pdoc feels that the Seroquel will hit more symptoms than the Geodon will. SHe said it has a more sedating effect which will help me sleep and will also help with the anxiety. Geodon was my lifesaver when I was really down and out and I am very apprehensive about coming off of it. Pdoc feels that it is more of a psychological thing with me with the Geodon than chemical at this time and feels that I need to give it a chance. SHe wants me to take my Geodon every other day for five days and start taking the Seroquel at 50mg a day. A very low dose I know as you can go up to I think 800 a day. Here hopes is if I get pregnant she will have me off of everything. She said she will no longer prescribe the Ativan and Trazadone unless I am really suffering. I have been off of it for almost a month and it has been tough but I am trying to stick it out for the greater good. She said the side effects are weight gain- not to happy about that as I just lost about 20 pounds by going on Metformin and increased sugar which is why I take Metformin. I am confused and really dont know what I should do. I hve no experience with Seroquel and hate to give up my beloved Geodon. Any advice or experience on this medication would be appreciated.:wave:
Hey,

Well first off Congrats on trying to get pregnant!!! As for the switch I realize they can be scary. But Seroquel is a good drug without very many side effects at all. It can help you sleep well at nights. Do you work during the day? If so I would start it on a Friday so you can have the weekend to see how it's going to hit you. Honestly the way you talk about Geodon, it seems your pdoc may be right on the money. The seroquel works well in controlling the symptoms it is used for. I was on it for 8 months at 450mg and the only side effect I had were I gained 8 lbs, and had trouble with my Cholesterol, triglycerol, etc. going up, and that is why my pdoc took me off of it. Your pdoc will probably watch those with blood work every 2 to 3 months, especially with you trying to get pregnant. My numbers went up about 30% while on the Seroquel and as soon as my pdoc took me off of it, everything went back to normal. So that was it for me. But since I am a raging insomniac the sleep help was great.

Well good luck with everything, and if you have any questions, don't be afraid to ask.

kat
I've been n abilify geodon and now seroquel and at first they work well ( i also take congentin with it) But i always have to be switched to another medication at some point. Im taking 50mg of seroquel and haven't gotten higher than that. It makes me pass out at night. I don't know what to say about being on seroquel. I still get to being high to being depressed(imbipolar) but its also helped that i exercise more and feel much better about myself. If i remmeber anything else ill update. I took seroquel and im about to pass out so goodnite and good luck
I was one Seroquel 50mg for over 3 years. It does help you sleep, but as one who is diagnosed with anxiety disorder, it didn't do a whole lot for me. I had another med added with my seroquel, which was lexapro, at 20mg a day. it's always hard starting something new, and never knowing whats going to happen. I, myself, just started some new stuff and am having some weird side effects... Keep me posted and let me know how it works for you! Good luck with the baby too! Being a mom is the best thing in the world, altho for bi-polar sufferers a child can be a handfull, my son is 3, going on 4...and he's definitely a handful. I'm a single mom though so its a little harder, but good luck!
I did Geodon for awhile but it didn't work for me but that's just my opinion.

I have taken Seroquel off and on since 2008. I have been on it this time for 18 months.

I weigh 270 pounds. It takes more for me than most.

I was on 800 mg in 2009. By mid-summer 2010 I was up to 1200 mg. By November I was up to 4-400 mg pills a day (1600 mg).

It took so much for me because I took chemotherapy and it intensified my psychological issues 20 fold.

This year I changed to Seroquel XR. I traded 1600 mg of regular Seroquel for 100 mg of Seroquel XR. Eventually we raised it to 200 mg.

I have major issues with racing thoughts. Seroquel is the only thing that helps with that.

The only side effect that I ever had was dizziness and bouncing off the walls for a few days every time we raised the dosage. It only lasts a week or so.

It is an intense med. Be sure that your psychiatrist and your pregnancy doctors talk to each other about you taking Seroquel. If there is any doubt at all, do not take the Seroquel!!


Have a happy, healthy day. May you have the most beautiful healthy baby in the world.

lizanded





All times are GMT -7. The time now is 12:30 AM.





2018 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!